|Dave the man, here I am
Mar 19, 2003
Ok, another stumper for the davester.
I had a high risk exposure over a year ago. 2 weeks later I had what seemed very much like ARS: rapid weight loss, swollen glands, thrush in cheek, diarrhea and fever. At the time, cd4 was around 600. tested negative for hiv out to 12 months. Over this 12 month period, cd4 crept back up to 900. Recently, more wasting spells where my glands swelled up and diarrhea was my middle name. I have real facial wasting that friends and family confirm. Just took a random cd4 test and it came back 500. does this warrent having a special HIV-2 or HIV type-o test administered? Every doctor I have seen brushes all this off. DAVE- BE MY DOCTOR FOR ONE SECOND AND ADVISE ME! Then you can go back to saving the world.
Response from Dr. Wohl
I think getting an HIV antibody test for HIV-2 and type O HIV-1 (if they are not already checked for in the tests you have had done) is a good idea as it will relieve any lingering concerns you have that you are HIV+.
Normal T-cell counts hover between 500-1000 (lower in people under stress). Isolated facial wasting is seen almost always nowadays in persons recieving HIV therapies. My bet? These tests will be negative. In which case I would drop the HIV thing and try to find out what is really going on. Good luck - DW
Bush Plan for Africa
my thank you note
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.